Alert archive / New York / Wind Chill Advisories in 2012
Wind Chill Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this wind chill advisory at Jan 15, 2012, 5:15 AM EST for 4 counties in New York. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2012, 5:15 AM EST (10:15 UTC)
- Expired
- Jan 15, 2012, 10:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Binghamton, NY
Counties Delaware County, NY, Oneida County, NY, Otsego County, NY, Sullivan County, NY
The radar
The Binghamton radar (KBGM), 82 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WWUS41 KBGM 151015 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 515 AM EST SUN JAN 15 2012 NYZ009-046-057-062-151500- /O.NEW.KBGM.WC.Y.0002.120115T1015Z-120115T1500Z/ NORTHERN ONEIDA-OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...BOONVILLE...ONEONTA...COOPERSTOWN... WALTON...DELHI...MONTICELLO 515 AM EST SUN JAN 15 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATIONS...THE HIGHEST ELEVATIONS IN NORTHERN ONEIDA...OTSEGO...DELAWARE AND SULLIVAN COUNTIES. * WIND CHILL READINGS...AS LOW AS 17 BELOW. * WINDS...NORTHWEST 5 TO 10 MPH. * TIMING...THIS MORNING UNTIL 10 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 4:18 AM EST, 57 minutes earlier.
Area forecast discussion, Jan 15, 4:18 AM EST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 418 AM EST SUN JAN 15 2012 .SYNOPSIS... HIGH PRESSURE WILL BRING PARTLY TO MOSTLY SUNNY SKIES TO THE REGION TODAY...ALONG WITH SEASONABLY COLD TEMPERATURES. CLOUDS WILL INCREASE ON MONDAY AHEAD OF A LOW PRESSURE SYSTEM...WHICH WILL TRACK NORTHEAST INTO LOWER ONTARIO ON TUESDAY. THIS SYSTEM WILL SPREAD MIXED PRECIPITATION INTO THE REGION LATE MONDAY OR MONDAY NIGHT. THE MIXED PRECIPITATION WILL CHANGE OVER TO RAIN ON TUESDAY AS WARMER AIR WORKS INTO THE AREA. A STRONG COLD FRONT WILL SWEEP THROUGH ON TUESDAY EVENING...WITH RAPIDLY FALLING TEMPERATURES AND GUSTY NORTHWEST WINDS. && .NEAR TERM /THROUGH TONIGHT/... -SHSN ACTIVITY HAS RAPIDLY DIMINISHED AS LOW LVL N/NW FLOW HAS BCM VERY LIGHT (PSSG OF WEAK S/WV MAY HAVE CONTRIBUTED TO WEAKENING ALSO). SOME LINGERING LAKE CLDS AND MAYBE A FEW FLURRIES THIS MRNG ACRS THE FINGER LAKES BUT ALL IN ALL XPCT ANY LINGERING LAKE CLDS TO SCATTER OUT THIS MRNG...WITH PARTY TO MOSTLY SUNNY SKIES TDA. MAXES GNRLY IN THE M/U TEENS. COLD AGAIN TNGT WITH MINS MAINLY IN THE SINGLE DIGITS...ALTHO TEMPS MAY BECOME STEADY OR EVEN RISE A DEG OR TWO ACRS THE LAKE PLAIN AS DVLPNG LGT SE FLOW PRODUCES A WEAK DOWNSLOPE EFFECT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... LOW PRES XPCTD TO LIFT OUT OF THE OH VLY INTO THE ERN GTLKES ON TUE. THERE ARE DIFS IN THE MDLS W/RESPECT TO THE SFC LOW TRACK...WITH THE GFS THE FURTHEST S AND E...TRACKING THE LOW ACRS CNTRL NY ON TUE EVNG. EURO/NAM AND GEM ARE FURTHER NW WITH THE LOW...TRACKING IT INTO LOWER ONTARIO. THIS COULD HAVE SIG EFFECTS ON PTYPE MON NGT. ALL MDLS SUGGEST A MIX AT THE ONSET...BUT GFS SUGGESTS POTNL FOR ACCUMULATING SNOWS ACRS CNTRL AND ERN SXNS BEFORE THE CHGOVR TO FZRA. OTHER MDLS SUGGEST BETTER POTNL FOR FZRA WITH A QUICKER CHGOVER TO RAIN. TRICKY FCST TO SAY THE LEAST WHICH WILL LIKELY CHG WITH LATER MDL RUNS. SO FOR NOW WILL INDICATE POTNL FOR FZRA/SNOW/IP MON NGT. XPCT RAIN ON TUES WITH SOME MIXED PCPN ERN/NE ZONES (CATSKILLS/WRN MOHAWK VLY) IN THE MRNG. CDFNT ENTERING WRN BORDER ARND 00Z TUE. RAPID DROP IN TEMPS ALONG WITH GUSTY W TO NW WINDS...WHICH WILL LIKELY REACH ADVISORY LEVELS. LAKE EFFECT SNOWS WILL DVLP BEHIND THE CDFNT WITH POTNL FOR ACCUMS...BUT DETAILS WILL HAVE TO AWAIT LATER FCST PCKGS. WILL BE MENTIONING THIS IN THE UPDATED HWO. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... 4 AM SUN UPDATE...THEME OF LONG TERM PORTION OF THE FORECAST HAS NOT CHANGED. MAIN ADJUSTMENTS TO THE FORECAST WERE TO BEEF UP WIND GUST VALUES IN WAKE OF THE STRONG COLD FRONT ON WEDNESDAY...AND SLOW DOWN THE MODERATION IN TEMPERATURES THURSDAY-FRIDAY. ALSO INCREASED SNOW SHOWER CHANCES WEDNESDAY WITH LIKELIHOOD OF A LAKE RESPONSE AT LEAST FOR THE MORNING...AND I SLIGHTLY LOWERED HIGH TEMPERATURES FOR WEDNESDAY AS WELL. GFS AND ECMWF STILL AGREE ON TEMPERATURES TRENDING ABOVE BY THE WEEKEND...WITH A STRENGTHENING SOUTHWEST FLOW AND RISING THICKNESSES. PREVIOUS DISCUSSION... ON THE LARGE-SCALE...A PROGRESSIVE ZONAL FLOW TYPE PATN WILL PERSIST OVER MUCH OF THE CONUS THIS PD. ALTHOUGH THIS SHOULD KEEP CONDS UNSETTLED...OVERALL...WITH FAST MOVG UPPER- LVL IMPULSES TRAVERSING THE RGN...NO MAJOR STORMS ARE FORESEEN...WITH A DISTINCT LACK OF HIGH-LAT BLOCKING (A POS NAO PATN CONTINUING). A BRIEF SHOT OF ARCTIC AIR IS EXPECTED AT THE START OF THE PD (THROUGH WED)...BUT THEN THIS AMS IS PROGGED TO MODIFY...AND READINGS SHOULD RETURN TO ABV NORMAL VALUES TWDS THE END OF THE COMING WEEK (HIGH TEMPS AOA 40F IN SOME PLACES). DAILY WX-WISE...SOME LAKE-EFF/LAKE-ENHANCED SHSN ARE EXPECTED WED BEHIND A COLD FRNTL PASSAGE. THU THROUGH SAT...FAST MOVG DISTURBANCES/CLIPPERS SHOULD ARRIVE ABT EVERY 24 HRS. TEMPS SHOULD BE COLD ENOUGH FOR MOSTLY -SHSN/FLRYS THROUGH ABT FRI...HOWEVER AS WE HEAD INTO NEXT WEEKEND...A RAIN/SNOW MIX LOOKS MORE LIKELY...AS DAYTIME HIGHS ARE PROGGED TO CLIMB WELL ABV FRZG. && .AVIATION /09Z SUNDAY THROUGH THURSDAY/... EVEN THOUGH THIS ARCTIC AIR MASS IS VERY DRY OVERALL...PERSISTENT NORTHWEST LOW LEVEL FLOW IS TRAPPING SOME LAKE MOISTURE UNDER SHALLOW INVERSION...THUS MVFR CIGS AND FLURRIES FOR SOME TERMINALS FOR A TIME THIS MORNING BEFORE THE DRY AIR WINS AND SCATTERS IT OUT. HIGH PRESSURE RIDGE BUILDS IN AND BY LATE THIS AFTERNOON FLOW BECOMES VERY LIGHT AND BACKS...LETTING SKY COMPLETELY CLEAR AREAWIDE FOR REMAINDER OF TAF PERIOD. .OUTLOOK... SUN NGT TO MON...VFR. MONDAY NIGHT/TUESDAY...MVFR RESTRICTIONS LIKELY IN MIXED PRECIP. TUESDAY NIGHT TO WEDNESDAY...MVFR/IFR RESTRICTIONS IN SNOW SHOWERS. ALSO...STRONG NORTHWEST WINDS WITH GUSTS REACHING AT LEAST 25-35 KTS. WEDNESDAY NIGHT...MAINLY VFR BUT SOME SNOW SHOWERS AND MVFR POSSIBLE IN NY. THU...BECOMING MVFR IN SNOW. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...MLJ/MDP AVIATION...MDP
Hazardous weather outlook, Jan 15, 4:13 AM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 413 AM EST SUN JAN 15 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-160915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 413 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE TRACKING INTO THE THE EASTERN GREAT LAKES WILL SPREAD A WINTRY MIX OF PRECIPITATION INTO THE REGION LATE MONDAY OR MONDAY NIGHT. A STRONG COLD FRONT WILL PASS THROUGH THE AREA ON TUESDAY EVENING...WITH RAPIDLY FALLING TEMPERATURES AND GUSTY WEST TO NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in New York, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.